Hello all. I am a happily married 29 year old female with generalized anxiety disorder. I have taken meds in the past (Paxil CR) that really helped but made getting off them a real night mare. I recently started taking Lexapro 5mg in the day time. Now, its working all the way up until about 10 pm and thats when the racing heart and thoughts start happening thus leading to me taking Ativan to sleep. Can someone please tell me some good news about these side effects ceasing after a few weeks? I don't want to be bounced from drug to drug. The drug does its job and then just stops. I talked to my doc and she told me to take the full 10 mg dose in the morning, which I did yesterday... same thing BAM!) 10 pm rolled around and it felt like I just got done running. Help me please! Give me some hope that this will stop shortly!!! thank you
Do lexapro side effects wear off eventually? I.E Heart racing, insomnia?
Question posted by scarjo on 20 March 2011
Last updated on 20 March 2011 by Reenah
I am sorry to hear about your anxiety... I am dealing with this myself and have on and off for years and I know how frustrating it can be.
Ive noticed that my anxiety gets worse at night when im laying in bed trying to sleep. my thoughts start racing and i wonder if i have accomplished everything that needed to get done, and also have thoughts like, did i lock the door? is the stove off? are the windows locked? this is common with anxiety disorders so in my opinion, its not side effects from the meds. also, if your doc is telling you to take 10 mg, i would split them up and try 5mg in the morning and 5mg at dinner time... that might just be your answer :)
If you are taking the Lexapro in the am and are fine during the day until around 10 pm, my hunch is that it is not the Lexapro. If it was the Lexapro, you would experience the side effects during the day also. Do you have issues around sleeping at night?
If it is the Lexapro, then these side effects will most likely subside after you have been taking it for a few weeks. If the evening anxiety continues or becomes intolerable, please consult your doctor. Is the Ativan helping with the evening anxiety?
I wish you the very best and keep posting,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.